Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 55, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 10, 2005, 9:09 PM MDT for Weld County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 9:09 PM MDT (03:09 UTC)
- Expired
- May 10, 2005, 9:46 PM MDT
- In force
- 37 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 28 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 6:00 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 110309 SVRBOU COC123-110345- /O.NEW.KBOU.SV.W.0055.050511T0309Z-050511T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 909 PM MDT TUE MAY 10 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 945 PM MDT * AT 903 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES SOUTH OF ROCKPORT...OR ABOUT 21 MILES SOUTH OF CHEYENNE...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKPORT AND CARR. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4097 10491 4077 10489 4080 10455 4098 10462 $$ RPK
2 follow-up statements
000 WWUS55 KBOU 110335 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 935 PM MDT TUE MAY 10 2005 COC123-110345- /O.CON.KBOU.SV.W.0055.000000T0000Z-050511T0345Z/ WELD CO- 935 PM MDT TUE MAY 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM MDT FOR NORTHWESTERN WELD COUNTY... AT 933 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF ROCKPORT...OR ABOUT 13 MILES SOUTHEAST OF CHEYENNE...MOVING NORTHEAST AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKPORT AND CARR. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4097 10491 4077 10489 4080 10455 4098 10462 $$ RPK
000 WWUS55 KBOU 110346 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 946 PM MDT TUE MAY 10 2005 COC123-110356- /O.EXP.KBOU.SV.W.0055.000000T0000Z-050511T0345Z/ WELD CO- 946 PM MDT TUE MAY 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WELD COUNTY EXPIRED AT 945 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA AND MOVED INTO WYOMING. LAT...LON 4097 10491 4077 10489 4080 10455 4098 10462 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:04 PM MDT, 8 hours 5 minutes earlier.
Area forecast discussion, May 10, 1:04 PM MDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO 104 PM MDT TUE MAY 10 2005 .SHORT TERM... TONIGHT AND TOMORROW... CURRENTLY ACROSS NE AND NC CO...BOUNDARY IS LYING FROM DENVER EAST TO JUST N OF LIC AND INTO KS/NE. DWPTS AHVE RECOVERED AND ARE WELL INTO THE 40S OVER FAR NE CO AND 30S ALONG THE I-25 CORRIDOR. SOUTH OF THIS FRONT...SW WINDS OF 10 TO 20 MPH WITH TEMPS APPROACHING 80. ALONG THE CYS RIDGE...LOW CLOUDS REMAIN...AND HAVE NOT MOVED SOUTH MUCH. LATEST SPC CAPE INDICATES 1000+ OVER FAR NE CO. MAIN CONCERN FOR NE CO IS SVR POTENTIAL...I DO NOT BELIEVE FRONT IS GOING TO MIX OUT GIVEN GUSTY NE WINDS OVER THE REGION. ONCE WINDS SHIFT TO E...THEN AN IMPRESSIVE SHEAR PROFILE WILL EXIST OVER THE REGION. MAIN CONCERN IS THE DEPTH OF THE MOISTURE....BUT BELIEVE IF WILL BE DEEP ENOUGH TO SUPPORT SUSTANED CONVECTION...ESPECIALLY N OF A LIC FROM LONGMONT TO WRAY. WITH BOUNDARY IN PLACE AND FORCING COMING OUT OF MTNS...I WOULD NOT BE TOO SURPRISED TO SEE A RED BOX ISSUED THIS AFTERNOON FOR LATER TONIGHT INTO TOMORROW...EXTREMELY DIFFICULT FCST. MODELS WANT TO BE OPTIMISTIC IN KEEPING IT WARM (I.E., FRONT N OF CYS RIDGE...BUT BELIEVE THIS WILL NOT BE THE CASE. THIS IS ESPECIALLY TRUE IF CONVECTION DOES GET GOING THIS EVENING WHICH WILL HELP PUSH THE FRONT SOUTH. FOR NOW HAVE IT MOSTLY CLOUDY FOR TOMORROW MOST OF PLAINS WITH TEMPS ABOUT 10F BELOW GUIDANCE. DEPENDING ON THE EXTENT OF HEATING TOMORROW...SVR THREAT MAY ONCE AGAIN OCCUR OVER NE CO...ESPECIALLY DOWN TOWARDS THE PALMER DVD. /HODANISH .LONG TERM... THURDAY...BOTH THE ETA AND GFS HAVE SOUTHWEST FLOW AT 700MB DEVELOPING AS THE NEXT JET STREAK SWINGS AROUND THE UPPER TROUGH. GFS AND ETA SOUNDINGS SUGGEST THAT UPSLOPE STRATOCUMULUS WILL MIX OUT BY THE AFTERNOON. GFS HAS STRONG WARM AIR ADVECTION AROUND 700MB DURING THE AFTERNOON AND IS LIKELY OVERDOING THE MID LEVEL CLOUDINESS. AT THE MINIMUM...I SUSPECT SOME SUNSHINE DURING THE AFTERNOON EVEN NEAR THE WYOMING BORDER. WITH ANY AMOUNT OF SUNSHINE...HIGHS SHOULD BE WARMER THAN CURRENT FORECASTS NEAR 20F BELOW CLIMO. I WARMED THE MAXES ON THE PLAINS BY 7 DEGREES OR SO ON THURSDAY...WHICH IS STILL AT LEAST 10F BELOW CLIMO AND ABOUT 5 TO 10F BELOW GUIDANCE. IF TREND CONTINUES...LATER SHIFTS MAY WARM MAXES EVEN MORE. ETA PUTS SOME CAPE OVER THE FOOTHILLS AND NORTHERN PORTIONS OF THE CWA THURSDAY...AND I UPPER POPS A LITTLE...WHICH MATCHES CYS BETTER. WITH THE WEST FLOW...EXPECT SHOWERS AND I DID NOT ALTER THE GRIDS MUCH. FRIDAY AND SATURDAY...NEXT SURGE MOVES TROUGH THE PLAINS WITH FRIDAY. ETA IS MORE OPTIMISTIC ABOUT DRYING THE AIR ALOFT ON FRIDAY...WHILE THE GFS WAITS UNTIL FRIDAY EVENING. CURRENT GRIDS LOOK IN GOOD SHAPE AND I DID NOT CHANGE MUCH. GRADUAL WARMING TREND WILL CONTINUE AS AIR ALOFT WARMS AND UPSLOPE GRADIENT WEAKENS. SUNDAY-TUESDAY...THE GFS...ENSEMBLES AND EC INDICATE A SHORTWAVE RIDGE OVER THE REGION ON SUNDAY WITH MILD TEMPERATURES ALOFT. I WARMED THE MAXIMUMS ON SUNDAY TO 5 TO 10F ABOVE NORMAL WITH WEAK LEE TROUGH DEVELOPING OVER THE REGION AND TEMPS AT 700MB WARMING DURING THE AFTERNOON. MAXIMUMS ARE PRETTY CLOSE TO MEX GUIDANCE. ON MONDAY AND TUESDAY...WESTERLY FLOW ALOFT DEVELOPS WITH A LEE TROUGH IN THE REGION. GFS FLIRTS WITH BRINGING SOME +13C 700MB TEMPERATURES INTO THE CWA ON MONDAY AND +10C ON TUESDAY. DRY WITH MAXES IN THE LOWER 80S ON THE PLAINS ON THE PLAINS LOOKS GOOD. --WOLYN-- && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, May 10, 10:28 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO 1028 AM MDT TUE MAY 10 2005 COZ030>051-111630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1028 AM MDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST COLORADO...CENTRAL COLORADO...NORTH CENTRAL COLORADO AND EAST CENTRAL COLORADO. ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND HIGHER TERRAIN BY EARLY AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD GO GROUND LIGHTNING AND HAIL UP TO 1/2 INCH IN DIAMETER. BY LATER THIS AFTERNOON...A FEW SEVERE STORMS ARE EXPECTED TO DEVELOP OVER THE NORTHEAST PLAINS OF COLORADO. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM DENVER TO BURLINGTON. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND WIND GUSTS TO 65 MPH. THERE IS ALSO A RISK OF A TORNADO OR TWO ACROSS NORTHEAST COLORADO THIS AFTERNOON AND EARLY EVENING. THIS THUNDERSTORM ACTIVITY MAY DEVELOP AS EARLY AS 3 PM. LATE THIS MORNING A COLD FRONT EXTENDED FROM NEAR DENVER...EAST TO NEAR BURLINGTON. THERE IS SOME UNCERTAINTY ON THE MOVEMENT OF THIS BOUNDARY TODAY...BUT BASED ON LATEST GUIDANCE AND FORECAST EXPERIENCE...THIS FRONT WILL LIKELY NOT MOVE MUCH. IN ADDITION...A STRONG DISTURBANCE ALOFT...COMBINED WITH UPSLOPE FLOW NORTH AND ALONG THE BOUNDARY...WILL SET UP A SHEAR PROFILE FAVORABLE FOR ROTATING SUPERCELL THUNDERSTORMS OVER NORTHEAST COLORADO LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP WEDNESDAY WITH SHOWERS AND STORMS BECOMING MORE NUMEROUS WEDNESDAY EVENING. MOST OF THE STORMS WILL BE UNDER SEVERE LIMITS...BUT AN ISOLATED SEVERE STORM MAY DEVELOP OVER THE PALMER DIVIDE REGION ALONG THE STALLED FRONTAL BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM TODAY NORTH OF A LINE FROM DENVER TO BURLINGTON. HODANISH
In the hours before
Local storm report, May 10, 6:39 PM MDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
639 PM MDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL JOHNSTOWN 40.34N 104.91W
05/10/2005 1.25 INCH WELD CO OFFICIAL NWS OBS
MOST HAIL STONES 3/4 INCH.
0628 PM HAIL JOHNSTOWN 40.34N 104.91W
05/10/2005 1.00 INCH WELD CO OFFICIAL NWS OBS
LOTS OF MARBLE AND QUARTER SIZE HAIL
0551 PM HAIL 5 N LONGMONT 40.25N 105.11W
05/10/2005 0.88 INCH BOULDER CO AIRPLANE PILOT
0550 PM HAIL LONGMONT 40.17N 105.11W
05/10/2005 1.25 INCH BOULDER CO OFFICIAL NWS OBS
STORM APPEARS TO BE ROTATING
0543 PM HAIL N LONGMONT 40.17N 105.11W
05/10/2005 2.00 INCH BOULDER CO OFFICIAL NWS OBS
HAIL SIZE GENERALLY 1.0 INCH AND SOFT. BREAK APART UPON
IMPACT
0542 PM HAIL 2 NNW LONGMONT 40.20N 105.13W
05/10/2005 1.75 INCH BOULDER CO OFFICIAL NWS OBS
AVERAGE HAIL SIZE 1.0 INCH
0540 PM HAIL 5 W LONGMONT 40.17N 105.21W
05/10/2005 1.00 INCH BOULDER CO OFFICIAL NWS OBS
0534 PM HAIL 6 W LONGMONT 40.17N 105.23W
05/10/2005 1.50 INCH BOULDER CO AMATEUR RADIO
0530 PM HAIL W LONGMONT 40.17N 105.11W
05/10/2005 2.00 INCH BOULDER CO OFFICIAL NWS OBS
1-2 INCH HAIL
&&
BENTONLocal storm report, May 10, 6:49 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
649 PM MDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL JOHNSTOWN 40.34N 104.91W
05/10/2005 1.25 INCH WELD CO OFFICIAL NWS OBS
MOST HAIL STONES 3/4 INCH.
0628 PM HAIL JOHNSTOWN 40.34N 104.91W
05/10/2005 1.00 INCH WELD CO OFFICIAL NWS OBS
LOTS OF MARBLE AND QUARTER SIZE HAIL
0551 PM HAIL 5 N LONGMONT 40.25N 105.11W
05/10/2005 0.88 INCH BOULDER CO OFFICIAL NWS OBS
0550 PM HAIL LONGMONT 40.17N 105.11W
05/10/2005 1.25 INCH BOULDER CO OFFICIAL NWS OBS
STORM APPEARS TO BE ROTATING
0543 PM HAIL N LONGMONT 40.17N 105.11W
05/10/2005 2.00 INCH BOULDER CO OFFICIAL NWS OBS
HAIL SIZE GENERALLY 1.0 INCH AND SOFT. BREAK APART UPON
IMPACT
0542 PM HAIL 2 NNW LONGMONT 40.20N 105.13W
05/10/2005 1.75 INCH BOULDER CO OFFICIAL NWS OBS
AVERAGE HAIL SIZE 1.0 INCH
0540 PM HAIL 5 W LONGMONT 40.17N 105.21W
05/10/2005 1.00 INCH BOULDER CO OFFICIAL NWS OBS
0534 PM HAIL 6 W LONGMONT 40.17N 105.23W
05/10/2005 1.50 INCH BOULDER CO AMATEUR RADIO
0530 PM HAIL W LONGMONT 40.17N 105.11W
05/10/2005 2.00 INCH BOULDER CO OFFICIAL NWS OBS
1-2 INCH HAIL
&&
BENTONLocal storm report, May 10, 7:10 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
710 PM MDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL EVANS 40.38N 104.70W
05/10/2005 1.00 INCH WELD CO OFFICIAL NWS OBS
3/4 - 1.0 INCH HAIL. AVERAGE SIZE 3/4 INCH.
0700 PM HAIL EVANS 40.38N 104.70W
05/10/2005 1.00 INCH WELD CO OFFICIAL NWS OBS
MOST HAIL STONES 3/4 - 1.0 INCH
0652 PM HAIL 3 W GREELEY 40.42N 104.80W
05/10/2005 0.75 INCH WELD CO OFFICIAL NWS OBS
ROTATION OBSERVED IN CLOUDS THAT ARE DROPPING HAIL.
0651 PM FUNNEL CLOUD 10 NE JOHNSTOWN 40.44N 104.78W
05/10/2005 WELD CO OFFICIAL NWS OBS
REMARKABLE RAIN SHAFT OBSCURRING FUNNEL CLOUD.
0643 PM HAIL 5 SW GREELEY 40.37N 104.81W
05/10/2005 1.00 INCH WELD CO OFFICIAL NWS OBS
0642 PM HAIL WSW JOHNSTOWN 40.34N 104.91W
05/10/2005 1.25 INCH WELD CO OFFICIAL NWS OBS
0640 PM HAIL 4 NW GREELEY 40.46N 104.80W
05/10/2005 2.00 INCH WELD CO AIRPLANE PILOT
LARGEST HAILSTONE 2.25 INCHES
0638 PM HAIL JOHNSTOWN 40.34N 104.91W
05/10/2005 1.25 INCH WELD CO OFFICIAL NWS OBS
MOST HAIL STONES 3/4 INCH.
0628 PM HAIL JOHNSTOWN 40.34N 104.91W
05/10/2005 1.00 INCH WELD CO OFFICIAL NWS OBS
LOTS OF MARBLE AND QUARTER SIZE HAIL
0551 PM HAIL 5 N LONGMONT 40.25N 105.11W
05/10/2005 0.88 INCH BOULDER CO OFFICIAL NWS OBS
0550 PM HAIL LONGMONT 40.17N 105.11W
05/10/2005 1.25 INCH BOULDER CO OFFICIAL NWS OBS
STORM APPEARS TO BE ROTATING
0543 PM HAIL N LONGMONT 40.17N 105.11W
05/10/2005 2.00 INCH BOULDER CO OFFICIAL NWS OBS
HAIL SIZE GENERALLY 1.0 INCH AND SOFT. BREAK APART UPON
IMPACT
0542 PM HAIL 2 NNW LONGMONT 40.20N 105.13W
05/10/2005 1.75 INCH BOULDER CO OFFICIAL NWS OBS
AVERAGE HAIL SIZE 1.0 INCH
0540 PM HAIL 5 W LONGMONT 40.17N 105.21W
05/10/2005 1.00 INCH BOULDER CO OFFICIAL NWS OBS
0534 PM HAIL 6 W LONGMONT 40.17N 105.23W
05/10/2005 1.50 INCH BOULDER CO AMATEUR RADIO
0530 PM HAIL W LONGMONT 40.17N 105.11W
05/10/2005 2.00 INCH BOULDER CO OFFICIAL NWS OBS
1-2 INCH HAIL
&&
BENTONLocal storm report, May 10, 7:20 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
720 PM MDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL W GREELEY 40.42N 104.74W
05/10/2005 1.50 INCH WELD CO OFFICIAL NWS OBS
0715 PM HAIL 3 W GREELEY 40.42N 104.80W
05/10/2005 1.50 INCH WELD CO AIRPLANE PILOT
0709 PM HAIL 4 NW GREELEY 40.46N 104.80W
05/10/2005 1.25 INCH WELD CO OFFICIAL NWS OBS
MOSTLY PEA SIZE HAIL BUT SEVERAL LARGER STONES.
0706 PM HAIL GREELEY 40.42N 104.74W
05/10/2005 0.75 INCH WELD CO OFFICIAL NWS OBS
0700 PM HAIL EVANS 40.38N 104.70W
05/10/2005 1.00 INCH WELD CO OFFICIAL NWS OBS
MOST HAIL STONES 3/4 - 1.0 INCH
0700 PM HAIL EVANS 40.38N 104.70W
05/10/2005 1.00 INCH WELD CO OFFICIAL NWS OBS
3/4 - 1.0 INCH HAIL. AVERAGE SIZE 3/4 INCH.
0652 PM HAIL 3 W GREELEY 40.42N 104.80W
05/10/2005 0.75 INCH WELD CO OFFICIAL NWS OBS
ROTATION OBSERVED IN CLOUDS THAT ARE DROPPING HAIL.
0651 PM FUNNEL CLOUD 10 NE JOHNSTOWN 40.44N 104.78W
05/10/2005 WELD CO OFFICIAL NWS OBS
REMARKABLE RAIN SHAFT OBSCURRING FUNNEL CLOUD.
0643 PM HAIL 5 SW GREELEY 40.37N 104.81W
05/10/2005 1.00 INCH WELD CO OFFICIAL NWS OBS
0642 PM HAIL WSW JOHNSTOWN 40.34N 104.91W
05/10/2005 1.25 INCH WELD CO OFFICIAL NWS OBS
0640 PM HAIL 4 NW GREELEY 40.46N 104.80W
05/10/2005 2.00 INCH WELD CO AIRPLANE PILOT
LARGEST HAILSTONE 2.25 INCHES
0638 PM HAIL JOHNSTOWN 40.34N 104.91W
05/10/2005 1.25 INCH WELD CO OFFICIAL NWS OBS
MOST HAIL STONES 3/4 INCH.
0628 PM HAIL JOHNSTOWN 40.34N 104.91W
05/10/2005 1.00 INCH WELD CO OFFICIAL NWS OBS
LOTS OF MARBLE AND QUARTER SIZE HAIL
0551 PM HAIL 5 N LONGMONT 40.25N 105.11W
05/10/2005 0.88 INCH BOULDER CO OFFICIAL NWS OBS
0550 PM HAIL LONGMONT 40.17N 105.11W
05/10/2005 1.25 INCH BOULDER CO OFFICIAL NWS OBS
STORM APPEARS TO BE ROTATING
0543 PM HAIL N LONGMONT 40.17N 105.11W
05/10/2005 2.00 INCH BOULDER CO OFFICIAL NWS OBS
HAIL SIZE GENERALLY 1.0 INCH AND SOFT. BREAK APART UPON
IMPACT
0542 PM HAIL 2 NNW LONGMONT 40.20N 105.13W
05/10/2005 1.75 INCH BOULDER CO OFFICIAL NWS OBS
AVERAGE HAIL SIZE 1.0 INCH
0540 PM HAIL 5 W LONGMONT 40.17N 105.21W
05/10/2005 1.00 INCH BOULDER CO OFFICIAL NWS OBS
0534 PM HAIL 6 W LONGMONT 40.17N 105.23W
05/10/2005 1.50 INCH BOULDER CO AMATEUR RADIO
0530 PM HAIL W LONGMONT 40.17N 105.11W
05/10/2005 2.00 INCH BOULDER CO OFFICIAL NWS OBS
1-2 INCH HAIL
&&
BENTONLocal storm report, May 10, 8:26 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
826 PM MDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL W GREELEY 40.42N 104.74W
05/10/2005 1.50 INCH WELD CO OFFICIAL NWS OBS
0715 PM HAIL 3 W GREELEY 40.42N 104.80W
05/10/2005 1.50 INCH WELD CO OFFICIAL NWS OBS
0709 PM HAIL 4 NW GREELEY 40.46N 104.80W
05/10/2005 1.25 INCH WELD CO OFFICIAL NWS OBS
MOSTLY PEA SIZE HAIL BUT SEVERAL LARGER STONES.
0706 PM HAIL GREELEY 40.42N 104.74W
05/10/2005 0.75 INCH WELD CO OFFICIAL NWS OBS
0705 PM HAIL 1 N GREELEY 40.44N 104.74W
05/10/2005 1.25 INCH WELD CO OFFICIAL NWS OBS
0703 PM HAIL GREELEY 40.42N 104.74W
05/10/2005 1.00 INCH WELD CO OFFICIAL NWS OBS
0700 PM HAIL EVANS 40.38N 104.70W
05/10/2005 1.00 INCH WELD CO OFFICIAL NWS OBS
MOST HAIL STONES 3/4 - 1.0 INCH
0700 PM HAIL EVANS 40.38N 104.70W
05/10/2005 1.00 INCH WELD CO OFFICIAL NWS OBS
3/4 - 1.0 INCH HAIL. AVERAGE SIZE 3/4 INCH.
0652 PM HAIL 3 W GREELEY 40.42N 104.80W
05/10/2005 0.75 INCH WELD CO OFFICIAL NWS OBS
ROTATION OBSERVED IN CLOUDS THAT ARE DROPPING HAIL.
0651 PM FUNNEL CLOUD 10 NE JOHNSTOWN 40.44N 104.78W
05/10/2005 WELD CO OFFICIAL NWS OBS
REMARKABLE RAIN SHAFT OBSCURRING FUNNEL CLOUD.
0643 PM HAIL 5 SW GREELEY 40.37N 104.81W
05/10/2005 1.00 INCH WELD CO OFFICIAL NWS OBS
0642 PM HAIL WSW JOHNSTOWN 40.34N 104.91W
05/10/2005 1.25 INCH WELD CO OFFICIAL NWS OBS
0640 PM HAIL 4 NW GREELEY 40.46N 104.80W
05/10/2005 2.00 INCH WELD CO OFFICIAL NWS OBS
LARGEST HAILSTONE 2.25 INCHES
0638 PM HAIL JOHNSTOWN 40.34N 104.91W
05/10/2005 1.25 INCH WELD CO OFFICIAL NWS OBS
MOST HAIL STONES 3/4 INCH.
0628 PM HAIL JOHNSTOWN 40.34N 104.91W
05/10/2005 1.00 INCH WELD CO OFFICIAL NWS OBS
LOTS OF MARBLE AND QUARTER SIZE HAIL
0551 PM HAIL 5 N LONGMONT 40.25N 105.11W
05/10/2005 0.88 INCH BOULDER CO OFFICIAL NWS OBS
0550 PM HAIL LONGMONT 40.17N 105.11W
05/10/2005 1.25 INCH BOULDER CO OFFICIAL NWS OBS
STORM APPEARS TO BE ROTATING
0543 PM HAIL N LONGMONT 40.17N 105.11W
05/10/2005 2.00 INCH BOULDER CO OFFICIAL NWS OBS
HAIL SIZE GENERALLY 1.0 INCH AND SOFT. BREAK APART UPON
IMPACT
0542 PM HAIL 2 NNW LONGMONT 40.20N 105.13W
05/10/2005 1.75 INCH BOULDER CO OFFICIAL NWS OBS
AVERAGE HAIL SIZE 1.0 INCH
0540 PM HAIL 5 W LONGMONT 40.17N 105.21W
05/10/2005 1.00 INCH BOULDER CO OFFICIAL NWS OBS
0534 PM HAIL 6 W LONGMONT 40.17N 105.23W
05/10/2005 1.50 INCH BOULDER CO AMATEUR RADIO
0530 PM HAIL W LONGMONT 40.17N 105.11W
05/10/2005 2.00 INCH BOULDER CO OFFICIAL NWS OBS
1-2 INCH HAIL
&&
BENTONSpecial weather statement, May 10, 8:59 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 859 PM MDT TUE MAY 10 2005 COZ038>040-042>045-048>051-110329- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- 859 PM MDT TUE MAY 10 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 244 THAT WAS IN EFFECT UNTIL 1 AM MDT WEDNESDAY MORNING FOR NORTHEAST COLORADO HAS BEEN CANCELLED... THE THREAT OF SEVERE WEATHER ACROSS NORTHEAST COLORADO HAS DIMINISHED THUS THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:26 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 49 min |
| May 10, 7:12 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 48 min |
| May 11, 3:02 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Washington | 43 min |
| May 11, 3:34 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 41 min |
| May 11, 3:46 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 29 min |
| May 11, 4:08 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 25 min |
| May 11, 4:16 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 31 min |
| May 11, 4:39 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.